California, 2007Cold in California, September 25, 2007
September 25, 2007 · NWS STO · 1 event in 1 county or zone
Clear skies and a cool airmass over the northern Sacramento Valley resulted in low temperatures in the region.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Clear skies and a cool airmass over the northern Sacramento Valley resulted in low temperatures in the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before the first event at Sep 24, 8:00 PM PST, 4 hours earlier.
Area forecast discussion, Sep 24, 8:00 PM PST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
900 PM PDT MON SEP 24 2007
.DISCUSSION...
LOOKS LIKE A QUIET WEATHER NIGHT OVER INTERIOR NORCAL. WE REMAIN
BETWEEN SYSTEMS TONIGHT WITH DOWNSTREAM TROUGH OVER THE MID SECTION
OF THE COUNTRY AND BUILDING RIDGE OVER THE PACIFIC. WEAK TROUGH
SAGGING INTO THE PACIFIC NORTHWEST AT THIS HOUR IS PROGGED TO SLIDE
SOUTHWARD INTO OUR AREA ON TUESDAY. SHOULD NOT SEE MUCH OF AN IMPACT
TO OUR WEATHER WITH ONLY SLIGHT HEIGHT FALLS OVER OUR AREA. GOING
FORECAST APPEARS TO HAVE TRENDS HANDLED WELL SO NO UPDATES ARE
PLANNED FOR THIS EVENING. JUSKIE
.PREVIOUS DISCUSSION...
OTHER THAN A FEW MOSTLY HIGH LEVEL CLOUDS MOVING THROUGH THE NORTH
ZONES FROM A WEAK SHORT-WAVE SKIES ARE MOSTLY SUNNY ACROSS MUCH OF
REGION THIS AFTERNOON, WITH TEMPERATURES RUNNING FROM 1 TO AS MUCH
AS 7 DEGREES ABOVE YESTERDAY AT THIS TIME. THIS FAIR WEATHER WILL
PERSIST FOR THE NEXT COUPLE OF DAYS AS HIGHER PRESSURE BUILDS INTO
THE PACIFIC NORTHWEST. THIS COUPLED WILL RELATIVELY LOWER PRESSURE
TO THE SOUTH AND PROVIDING GUSTY NORTH TO NORTHEASTERLY WINDS OVER
THROUGH THE GAPS OF THE SIERRA AND NORTHERN FOOTHILLS FOR THE NEXT
FEW DAYS. MODELS ARE PROGGING AN ELONGATED HORIZONTAL TROUGH ACROSS
NORTHERN CALIFORNIA THAT IS FORECAST TO SPLIT OFF A CUTOFF LOW FOR
WEDNESDAY WHICH WILL LOWER HEIGHTS ACROSS THE AREA THURSDAY. THIS
WILL REVERSE THE WARMING TREND...BUT AT THIS TIME ITS EXPECTED TO
REMAIN DRY ACROSS THE REGION THROUGH THEN. RANDY HARTLEY
&&
.AVIATION...
VFR CONDITIONS WILL CONTINUE OVERNIGHT. LOCALLY GUSTY WINDS WILL
CONTINUE THROUGH SOME OF THE NORTHEAST-SOUTHWEST ORIENTED CANYONS OF
THE SIERRA. PATCHY FOG MAY OCCUR AGAIN LATE TONIGHT IN THE WIND
SHELTERED CANYONS/VALLEYS OF THE SIERRA PRODUCING LOCAL LIFR
CONDITIONS INTO TUESDAY MORNING.
A LACK OF LONGLINE OBSERVATIONS FROM MATHER FIELD MEANS THE TAF WILL
NOT BE AMENDED. THE ORIGINAL IS BASED ON OUR BEST ESTIMATE USING
WEATHER OBSERVATIONS FROM OTHER AIRPORTS NEAR SACRAMENTO.
&&
.STO WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Sep 24, 3:30 AM PST, 20 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
430 AM PDT MON SEP 24 2007
CAZ013>019-063-064-066>069-251400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
430 AM PDT MON SEP 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.
.DAY ONE...TODAY
LOCAL DENSE FOG WILL BE POSSIBLE THIS MORNING ACROSS THE MOUNTAIN
VALLEYS OF WESTERN PLUMAS COUNTY...OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Cold/Wind Chill, Northern Sacramento Valley
- When
- September 25, 12:00 AM PST to 11:59 PM PST
- Where
- Northern Sacramento Valley forecast zone
- Reported by
- ASOS
The daily minimum temperature record of 43 degrees at Redding Airport was tied. This record was previously set in 1920.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Ohio, September 25, 2007$134,000 · 50 kt wind · 8 events
- Flash Flood and Damaging Wind in Texas, September 25 to 26, 2007$60,000 · 50 kt wind · 3 events
- Damaging Winds in Illinois, September 25, 2007$38,000 · 65 kt wind · 12 events
- Damaging Winds and Lightning Strike in Indiana, September 25, 2007$50,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Michigan, September 25, 2007$20,000 · 60 kt wind · 11 events
- Damaging Winds in Michigan, September 25, 2007$25,000 · 70 kt wind · 6 events
- Damaging Winds in Indiana, September 25, 2007$12,000 · 50 kt wind · 12 events
- Frost and Freeze in Colorado, September 25, 20076 events
- Marine Thunderstorm Winds in Lake Michigan, September 25, 20075 events
- Flash Flooding and Damaging Winds in Missouri, September 25, 2007$7,000 · 60 kt wind · 4 events
- Drought in Virginia, September 25 to 30, 20073 events
- Drought in Wisconsin, September 25 to 30, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53113.